Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Explicit estimates for $ \theta (x;3,l)$ and $ \psi (x;3,l)$

Author: Kevin S. McCurley
Journal: Math. Comp. 42 (1984), 287-296
MSC: Primary 11N56
MathSciNet review: 726005
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \theta (x;3,l)$ be the sum of the logarithms of the primes not exceeding x that are congruent to l modulo 3, where l is 1 or 2. By the prime number theorem for arithmetic progressions, $ \theta (x;3,l) \sim x/2$ as $ x \to \infty $. Using information concerning zeros of Dirichlet L-functions, we prove explicit numerical bounds for $ \theta (x;3,l)$ of the form $ \vert\theta (x;3,l) - x/2\vert < ex$, $ x \geqslant {x_0}(\varepsilon )$.

References [Enhancements On Off] (What's this?)

  • [1] R. Brent, "On the zeros of the Riemann zeta function in the critical strip," Math. Comp., v. 33, 1979, pp. 1361-1372. MR 537983 (80g:10033)
  • [2] D. Davies, "An approximate functional equation for Dirichlet L-functions," Proc. Roy. Soc. London, v. 284, 1965, pp. 224-236. MR 0173352 (30:3565)
  • [3] K. S. McCurley, "Explicit zero-free regions for Dirichlet L-functions." (To appear.) MR 751161 (85k:11041)
  • [4] K. S. McCurley, "Explicit estimates for the error term in the prime number theorem for arithmetic progressions," Math. Comp., v. 42, 1984, pp. 265-285. MR 726004 (85e:11065)
  • [5] J. B. Rosser & L. Schoenfeld, "Sharper bounds for the Chebyshev functions $ \theta (x)$ and $ \psi (x)$," Math. Comp., v. 29, 1975, pp. 243-269. MR 0457373 (56:15581a)
  • [6] Royal Society of London, Mathematical Tables Committee, Royal Society Depository of Unpublished Mathematical Tables, Table 83.
  • [7] L. Schoenfeld, "Sharper bounds for the Chebyshev functions $ \theta (x)$ and $ \psi (x)$. II," Math. Comp., v. 30, 1976, pp. 337-360. MR 0457374 (56:15581b)
  • [8] R. Spira, "Calculation of Dirichlet L-functions," Math. Comp., v. 23, 1969, pp. 489-497. Microfiche supplement. MR 0247742 (40:1004a)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11N56

Retrieve articles in all journals with MSC: 11N56

Additional Information

Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society